Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 21, 2007, 8:25 PM CDT for Ward County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 8:25 PM CDT (01:25 UTC)
- Expired
- May 21, 2007, 9:03 PM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Ward County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:11 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 220125 SVRBIS NDC101-220230- /O.NEW.KBIS.SV.W.0064.070522T0125Z-070522T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 825 PM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... THIS INCLUDES THE CITY OF MINOT... * UNTIL 930 PM CDT * AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF MINOT...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINOT AROUND 840 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTH DAKOTA. LAT...LON 4823 10160 4800 10147 4818 10103 4846 10107 $$ ABELING
1 follow-up statement
000 WWUS53 KBIS 220203 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 903 PM CDT MON MAY 21 2007 NDC101-220213- /O.CAN.KBIS.SV.W.0064.000000T0000Z-070522T0230Z/ WARD ND- 903 PM CDT MON MAY 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARD COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTH DAKOTA. LAT...LON 4823 10160 4800 10147 4818 10103 4846 10107 $$ ABELING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:30 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 21, 3:30 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON MAY 21 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... MAIN CONCERNS TONIGHT INVOLVE THE THREAT OF SEVERE WEATHER. BIS SPECIAL SOUNDING AT 17Z INDICATED CAPPING STILL PRESENT BUT WITH CAPE OF CLOSE TO 2500 AT THE CONVECTIVE TEMPERATURE OF 84. WITH SFC COLD FRONT EXPECTED TO PUSH TO CENTRAL NORTH DAKOTA BY MID EVENING THE POTENTIAL FOR SEVERE WEATHER THE MAIN CONCERN THIS EVENING. CLOUDS AND COOL BOUNDARY LAYER MIXED OUT AS WARM FRONT PROGRESSED NORTH THIS AFTERNOON. EXPECT THUNDERSTORMS TO INITIATE ALONG COLD FRONT AND PROGRESS EAST TONIGHT. LARGE HAIL AND STRONG WINDS APPEAR TO BE THE MAIN THREAT. SOME TRAINING OF THUNDERSTORMS A POSSIBILITY FOR SIGNIFICANT PRECIP TONIGHT...BUT WITH EASTWARD TRANSLATION OF FRONTAL SYSTEM DONT ANTICIPATE FLASH FLOOD THREAT AT THIS TIME. AS UPPER LOW SWINGS THROUGH TUESDAY NIGHT AND WEDNESDAY THINK THREAT A WIDESPREAD RAINS WILL BLANKET WESTERN AND NORTHERN SECTIONS OF CWA... GENERALLY THE DRIEST AREAS OF THE REGION. COOL AND SHOWERY WEATHER FOR THE REMAINDER OF THE FORECAST PERIOD WITH GENERALLY LOW HEIGHTS ALOFT AND PROGRESSIVE FLOW. .LONG TERM...THURSDAY THROUGH MONDAY NIGHT... MODELS ARE IN A BIT OF DISARRAY AS THEY ATTEMPT TO HANDLE THE UPPER WAVE DROPPING FROM SW CANADA INTO THE NW U.S. LATE THIS WEEK. THE 12Z GFS ACTUALLY SLOWS THE SYSTEM DOWN FROM PREVIOUS RUNS AND THEN BRINGS IT ACROSS THE NORTHERN PLAINS AS A WEAKENING WAVE IN INCREASINGLY ZONAL FLOW SUN INTO MON. HOWEVER...WE TRENDED OUR FCST TO A BLEND OF THE 00Z AND 06Z GFS AND 00Z ECMWF AS THEY WERE IN GOOD AGREEMENT. EARLY ON THIS RESULTED IN COOLER AND POTENTIALLY WETTER CONDITIONS THAN THE 12Z GFS WOULD SUGGEST...WITH 850MB TEMPS A FEW DEG WARMER ON THE NEW MODEL. EITHER WAY THOUGH IT WILL BE A COOL WEEKEND WITH 850MB TEMPS RANGING FROM 0 TO JUST BLO 10 C NO MATTER WHICH FLAVOR YOU CHOOSE...BUT WITH TIMING OF THE COLDEST TEMPS VERY MUCH DEPENDENT ON THE SPEED OF THE UPPER WAVE. IN FACT...IF OR WHEN WE DO SEE PRECIP IT MAY BE DIFFICULT TO GET INTO THE 50S F. THE ENSEMBLE GFS GUIDANCE SHOWS WELL THE MEDIOCRE CONFIDENCE WITH A LARGE SPREAD IN THERMAL FIELDS DURING THE LONG TERM. OUR FCST IS TRENDED TOWARD AND EVEN A BIT BELOW THE ENSEMBLE MEAN...BUT AGAIN WITH ONLY MODERATE CONFIDENCE UNTIL BETTER CONTINUITY IS ACHIEVED IN MODEL SOLUTIONS. && .AVIATION... TSRA WILL ERUPT ALONG A COLD FRONT IN WESTERN ND THIS AFTERNOON AND SPREAD EAST THRU THE EVENING. SOME STORMS ARE APT TO BE SEVERE WITH DAMAGING SFC WINDS AND LARGE HAIL SFC AND ALOFT. ACTIVITY SHOULD EXPAND IN COVERAGE AFT 00Z WITH A LARGE COMPLEX OF SHOWERS AND STORMS LIKELY TAKING SHAPE OVERNIGHT IN CENTRAL ND. MVFR CIGS AND VIS WILL LIKELY BE THE NORM WITH THIS ACTIVITY...BUT IT IS CERTAINLY POSSIBLE THAT IFR CONDITIONS WILL TAKE SHAPE AS THE ACTIVITY PERSISTS INTO TUESDAY MORNING ALONG THE SLOW-MOVING FRONT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/CJS
Hazardous weather outlook, May 21, 4:52 AM CDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT MON MAY 21 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 452 AM CDT MON MAY 21 2007 /352 AM MDT MON MAY 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS WILL LIKELY REACH SEVERE LIMITS...WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. JV
In the hours before
Local storm report, May 21, 7:23 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
723 PM CDT MON MAY 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TORNADO 5 E GLEN ULLIN 46.81N 101.73W
05/21/2007 MORTON ND STORM CHASER
SECOND TORNODO REPLACES INITAL ONE.
&&
KJBLocal storm report, May 21, 7:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT MON MAY 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL LANSFORD 48.63N 101.38W
05/21/2007 E1.00 INCH BOTTINEAU ND CO-OP OBSERVER
STILL HAILING AT TIME OF REPORT.
&&
KJBLocal storm report, May 21, 7:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT MON MAY 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 E MAKOTI 47.96N 101.70W
05/21/2007 E1.25 INCH WARD ND PUBLIC
&&
KJBLocal storm report, May 21, 8:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT MON MAY 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL CENTER 47.12N 101.30W
05/21/2007 E0.25 INCH OLIVER ND EMERGENCY MNGR
STILL OCCURING.
&&
KJBLocal storm report, May 21, 8:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT MON MAY 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST CENTER 47.12N 101.30W
05/21/2007 E60 MPH OLIVER ND EMERGENCY MNGR
0757 PM TSTM WND GST CENTER 47.12N 101.30W
05/21/2007 E60 MPH OLIVER ND EMERGENCY MNGR
HEAVY RAIN AND STREET FLOODING.
0757 PM TSTM WND GST CENTER 47.12N 101.30W
05/21/2007 E60 MPH OLIVER ND EMERGENCY MNGR
HEAVY RAIN...0.57 INCHES AND STREET FLOODING.
&&
KJBLocal storm report, May 21, 8:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND...CORRECTION
803 PM CDT MON MAY 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST CENTER 47.12N 101.30W
05/21/2007 E60 MPH OLIVER ND EMERGENCY MNGR
HEAVY RAIN...0.57 INCHES AND STREET FLOODING.
&&
KJBThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 60 min |
| May 21, 7:05 PM CDT | Tornado Warning | BIS | Morton | 25 min |
| May 21, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 47 min |
| May 21, 7:14 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 61 min |
| May 21, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 28 min |
| May 21, 7:22 PM CDT | Tornado Warning | BIS | Oliver | 38 min |
| May 21, 7:29 PM CDT | Tornado Warning | BIS | Morton | 31 min |
| May 21, 7:35 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 55 min |
| May 21, 7:47 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 58 min |
| May 21, 7:50 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 25 min |
| May 21, 7:53 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 67 min |
| May 21, 8:00 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 60 min |
| May 21, 8:08 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 67 min |
| May 21, 8:17 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 25 min |
| May 21, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver, Sheridan | 62 min |
| May 21, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.